Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Oct 13, 2014, 2:28 PM CDT. It took effect at Oct 14, 2014, 5:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 2:28 PM CDT (19:28 UTC)
- In effect from
- Oct 14, 2014, 5:00 AM CDT
- Expired
- Oct 14, 2014, 10:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
848 WWUS74 KMAF 131928 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT MON OCT 13 2014 ...FREEZE WARNING IN EFFECT TUESDAY MORNING FOR THE MARFA PLATEAU... .AN UPPER LEVEL RIDGE BUILDING OVER WEST TEXAS WILL BRING LIGHT WINDS AND CLEAR SKIES TONIGHT. THESE ARE OPTIMAL CONDITIONS FOR COOLING AND MINIMUM TEMPERATURES ARE EXPECTED TO DIP TO NEAR OR SLIGHTLY BELOW FREEZING TUESDAY MORNING FOR THE MARFA PLATEAU. TXZ080-141000- /O.UPG.KMAF.FZ.A.0002.141014T1100Z-141014T1500Z/ /O.NEW.KMAF.FZ.W.0003.141014T1000Z-141014T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 228 PM CDT MON OCT 13 2014 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...FREEZING TEMPERATURES. * TIMING...TUESDAY MORNING. * IMPACTS...PLANTS AND ANIMALS SENSITIVE TO FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED. * TEMPERATURES...30-32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
673 WWUS74 KMAF 140829 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CDT TUE OCT 14 2014 ...FREEZE WARNING IN EFFECT THIS MORNING FOR THE MARFA PLATEAU... .A SURFACE RIDGE RESIDING OVER WEST TEXAS THIS MORNING HAS RESULTED IN CLEAR SKIES AND LIGHT WINDS. THESE OPTIMAL CONDITIONS FOR COOLING, ALONG WITH A DRY AIRMASS, WILL LIKELY ALLOW TEMPERATURES TO DROP NEAR OR SLIGHTLY BELOW FREEZING THIS MORNING ACROSS THE MARFA PLATEAU. TXZ080-141500- /O.CON.KMAF.FZ.W.0003.141014T1000Z-141014T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 329 AM CDT TUE OCT 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * EVENT...FREEZING TEMPERATURES. * TIMING...THIS MORNING. * IMPACTS...PLANTS AND ANIMALS SENSITIVE TO FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED. * TEMPERATURES...30-32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 13, 12:38 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 13, 12:38 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 PM CDT Mon Oct 13 2014
.AVIATION...
18Z TAF issuance
Strong northerly winds will quickly diminish by sunset this
evening. Winds will become light and variable and stay that way
through Tuesday. Otherwise VFR conditions are expected.
&&
PREV DISCUSSION... /ISSUED 445 AM CDT Mon Oct 13 2014/
DISCUSSION...
WV imagery shows the upper trough exiting the Texas Panhandle into
OK, as models forecast 24 hrs ago. Sfc analysis shows the cold
front in the Lwr Trans Pecos/Big Bend area, w/earlier convection
having diminished to -SHRA, and exiting the area to the east. As
such, the svr t-storm watch was allowed to expire. In addition, sfc
obs show that the wind warnings/advisories can be cancelled w/this
morning's package issuance.
As the sfc ridge moves into the area today, models keep pressure
gradients tight, for brisk northerly flow thru the late afternoon.
This will keep afternoon highs about a cat below normal. Tonight,
as gradients drop off and under clear skies, West Texas/SE NM will
see the coldest night yet this fall, w/the Marfa Plateau flirting
w/a light freeze Tuesday morning. As first freezes are fickle,
we've gone w/a watch for now, and will let the next shift reevaluate
the situation as later model data allows.
Tuesday, light return flow resumes, and temperatures rebound to near
normal. Temps continue to climb Wed/Thu, before a dry cold front
moves thru Thursday night/Friday. Temps try to rebound over the
weekend, but models bring another...stronger front into the region
Sunday afternoon or Sunday night, taking temps back to near normal
Monday, with perhaps a chance of rain. GFS and ECMWF are similar in
temps, so we've used a blend in the extended.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FREEZE WATCH Tuesday morning FOR THE FOLLOWING ZONES... Marfa
Plateau.
&&
29
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Oct 13, 1:51 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT MON OCT 13 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 151 PM CDT MON OCT 13 2014 /1251 PM MDT MON OCT 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES TONIGHT WILL DROP TO AROUND THE FREEZING POINT FOR THE MARFA PLATEAU SO A FREEZE WARNING IS IN EFFECT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:43 PM CDT | Special Weather Statement | MAF | Scurry | 32 min |
| Oct 12, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 23 min |
| Oct 13, 4:12 AM CDT | Freeze Watch | MAF | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.